Oklahoma, 2017Damaging Wind in Oklahoma, July 14, 2017
July 14, 2017 · NWS OUN · 1 event in 1 county or zone
Scattered storms formed along a lingering boundary across northern Oklahoma during the afternoon of the 14th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered storms formed along a lingering boundary across northern Oklahoma during the afternoon of the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 2:02 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 14, 2:02 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
302 PM CDT Fri Jul 14 2017
.DISCUSSION...
Convection has already developed along a weak surface boundary
located approximately from Enid to Arnett in northwest Oklahoma.
Additional isolated showers/storms were occurring over southern
Oklahoma and western north Texas in a mildly unstable and very
weakly-sheared environment. Most of this convection should
diminish around sunset.
Leftover weak boundaries should raise the chances of
showers/storms tomorrow (Saturday) mainly from northwest to
southeast Oklahoma. Again, higher chances of rain will be mainly
in the afternoon.
As the upper-level ridge builds back into the southern Plains
early next week, rain chances will generally shut off, and
temperatures will rise back above the seasonal averages.
CmS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 73 92 72 91 / 20 30 30 30
Hobart OK 73 96 73 94 / 10 20 30 30
Wichita Falls TX 74 97 73 93 / 20 20 30 30
Gage OK 70 94 69 90 / 30 30 40 30
Ponca City OK 72 92 71 92 / 30 20 10 10
Durant OK 74 93 73 91 / 20 30 20 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
10/23
Hazardous weather outlook, Jul 14, 10:56 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1156 AM CDT Fri Jul 14 2017
OKZ004>048-050>052-TXZ083>090-151700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1156 AM CDT Fri Jul 14 2017
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
.Thunderstorms...
Isolated to widely scattered thunderstorms will be possible
across portions of northern and central Oklahoma, primarily this
afternoon through mid-evening. No organized severe weather is
expected. However, gusty winds and locally heavy rainfall are
potential hazards with the strongest storms.
.Heat...
Heat index values between 95 and 105 are expected this afternoon.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Thunderstorms...
Isolated to scattered thunderstorms are expected across portions
of the area through this weekend. The highest chances will be on
Saturday. Severe weather is not expected but the strongest storms
may produce gusty winds and locally heavy rainfall.
.Heat...
Afternoon heat index values of 95 to 105 are expected Saturday
afternoon.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Mahale
In the hours before
Special weather statement, Jul 14, 3:11 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT FRI JUL 14 2017
OKZ008-013-142145-
Kay OK-Noble OK-
411 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and northwestern
Noble Counties Until 445 PM CDT...
AT 408 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Tonkawa to 6 miles
west of Marland to 8 miles west of Red Rock, moving east at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Tonkawa, Red Rock, Marland and Ceres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3681 9718 3655 9705 3637 9717 3640 9742
3654 9735 3673 9744
TIME...MOT...LOC 2108Z 267DEG 17KT 3669 9735 3654 9728 3644 9733
MAHALESpecial weather statement, Jul 14, 3:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
416 PM CDT FRI JUL 14 2017
OKZ007-008-142145-
Kay OK-Grant OK-
416 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and east central
Grant Counties Until 445 PM CDT...
AT 412 PM CDT, a strong thunderstorm was located near Lamont, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Blackwell, Lamont, Deer Creek and Nardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3667 9758 3676 9764 3692 9741 3675 9727
TIME...MOT...LOC 2112Z 238DEG 17KT 3674 9754
MAHALE
Special weather statement, Jul 14, 3:30 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
430 PM CDT FRI JUL 14 2017
OKZ010-142200-
Woodward OK-
430 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woodward County
Until 500 PM CDT...
AT 426 PM CDT, a strong thunderstorm was located near Mutual, moving
east at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Mutual.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3617 9896 3618 9925 3636 9927 3642 9896
TIME...MOT...LOC 2126Z 264DEG 8KT 3629 9916
MAHALE
Special weather statement, Jul 14, 3:39 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
439 PM CDT FRI JUL 14 2017
OKZ007-008-142215-
Kay OK-Grant OK-
439 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and northeastern
Grant Counties Until 515 PM CDT...
AT 436 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Renfrow to near Deer Creek to near Lamont, moving
east at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Deer Creek and Nardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3698 9750 3684 9737 3674 9738 3669 9761
3682 9761 3690 9769
TIME...MOT...LOC 2136Z 256DEG 10KT 3691 9760 3681 9752 3673 9755
MAHALESpecial weather statement, Jul 14, 3:45 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
445 PM CDT FRI JUL 14 2017
OKZ008-013-142230-
Kay OK-Noble OK-
445 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR south central Kay and
northeastern Noble Counties Until 530 PM CDT...
AT 440 PM CDT, a strong thunderstorm was located near Marland, moving
east at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Red Rock, Marland, Sooner Lake and southwestern Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3672 9692 3668 9693 3668 9697 3667 9706
3660 9704 3659 9706 3658 9700 3660 9691
3656 9689 3653 9696 3653 9699 3651 9701
3651 9703 3644 9703 3641 9725 3661 9731
TIME...MOT...LOC 2140Z 257DEG 16KT 3654 9719
MAHALESpecial weather statement, Jul 14, 3:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
459 PM CDT FRI JUL 14 2017
OKZ010-142230-
Woodward OK-
459 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Woodward County
Until 530 PM CDT...
AT 454 PM CDT, a strong thunderstorm was located near Mooreland,
moving east at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Mooreland and Quinlan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3638 9932 3647 9931 3652 9902 3632 9910
TIME...MOT...LOC 2154Z 271DEG 10KT 3642 9921
MAHALE
Thunderstorm Wind, Woodward
- When
- July 14, 4:00 PM CST
- Where
- Woodward County, Mooreland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.440, -99.210
Large tree limbs and fences were blown down. Time estimated by the emergency manager and radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Virginia, July 14 to 15, 20173 deaths · 6 injured · $1.0 million · 50 kt wind · 49 events
- Flash Flooding in New York, July 14, 2017$555,000 · 5 events
- Damaging Winds and Lightning Strike in South Carolina, July 14, 2017$70,000 · 50 kt wind · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 14, 201750 kt wind · 42 events
- Damaging Wind in Montana, July 14, 2017$60,000 · 52 kt wind · 1 event
- Damaging Winds in New York, July 14, 2017$30,000 · 50 kt wind · 3 events
- Dust Storm and Damaging Winds in Arizona, July 14, 2017$25,000 · 52 kt wind · 3 events
- Damaging Winds in Virginia, July 14, 201751 kt wind · 20 events
- Damaging Wind and Heavy Rain in Maryland, July 14 to 15, 2017$1,000 · 50 kt wind · 14 events
- Lightning Strike in North Dakota, July 14, 20171 injured · 1 event
- Hail and Damaging Winds in North Dakota, July 14, 20171.75 in hail · 7 events
- Damaging Winds in Virginia, July 14, 2017$13,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716680.